May  2021, 14(5): 1757-1778. doi: 10.3934/dcdss.2020453

Compactness results for linearly perturbed Yamabe problem on manifolds with boundary

Department of Mathematics, University of Pisa, Largo B. Pontecorvo 5, 56126 Pisa, Italy

* Corresponding author: Marco Ghimenti

Received  February 2020 Revised  June 2020 Published  May 2021 Early access  November 2020

Let $ (M,g) $ a compact Riemannian $ n $-dimensional manifold. It is well know that, under certain hypothesis, in the conformal class of $ g $ there are scalar-flat metrics that have $ \partial M $ as a constant mean curvature hypersurface. Also, under certain hypothesis, it is known that these metrics are a compact set. In this paper we prove that, both in the case of umbilic and non-umbilic boundary, if we linearly perturb the mean curvature term $ h_{g} $ with a negative smooth function $ \alpha, $ the set of solutions of Yamabe problem is still a compact set.

Citation: Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete and Continuous Dynamical Systems - S, 2021, 14 (5) : 1757-1778. doi: 10.3934/dcdss.2020453
References:
[1]

S. de M. Almaraz, A compactness theorem for scalar-flat metrics on manifolds with boundary, Calc. Var. Partial Differential Equations, 41 (2011), 341-386.  doi: 10.1007/s00526-010-0365-8.

[2]

S. de M. Almaraz, Blow-up phenomena for scalar-flat metrics on manifolds with boundary, J. Differential Equations, 251 (2011), 1813-1840.  doi: 10.1016/j.jde.2011.04.013.

[3]

S. de M. Almaraz, An existence theorem of conformal scalar-flat metrics on manifolds with boundary, Pacific J. Math., 248 (2010), 1-22.  doi: 10.2140/pjm.2010.248.1.

[4]

S. AlmarazO. S. de Queiroz and S. Wang, A compactness theorem for scalar-flat metrics on 3-manifolds with boundary, J. Funct. Anal., 277 (2019), 2092-2116.  doi: 10.1016/j.jfa.2019.01.001.

[5]

T. Aubin, Some Nonlinear Problems in Riemannian Geometry, Springer Monographs in Mathematics. Springer, Berlin, 1998. doi: 10.1007/978-3-662-13006-3.

[6]

S. S. Chen, Conformal deformation to scalar flat metrics with constant mean curvature on the boundary in higher dimensions, preprint, arXiv: 0912.1302, (2010).

[7]

O. Druet, Compactness for Yamabe metrics in low dimensions, Int. Math. Res. Not., 2004 (2004), 1143-1191.  doi: 10.1155/S1073792804133278.

[8]

O. Druet and E. Hebey, Blow-up examples for second order elliptic PDEs of critical sobolev growth, Trans. Amer. Math. Soc., 357 (2005), 1915-1929.  doi: 10.1090/S0002-9947-04-03681-5.

[9]

J. F. Escobar, Conformal deformation of a Riemannian metric to a scalar flat metric with constant mean curvature on the boundary, Ann. of Math., 136, (1992), 1–50. doi: 10.2307/2946545.

[10]

V. Felli and M. Ould Ahmedou, Compactness results in conformal deformations of Riemannian metrics on manifolds with boundaries, Math. Z., 244 (2003), 175-210.  doi: 10.1007/s00209-002-0486-7.

[11]

M. Ghimenti and A. M. Micheletti, Compactness for conformal scalar-flat metrics on umbilic boundary manifolds, Nonlinear Anal, 200 (2020), 30 pp doi: 10.1016/j.na.2020.111992.

[12]

M. GhimentiA. M. Micheletti and A. Pistoia, Blow-up phenomena for linearly perturbed Yamabe problem on manifolds with umbilic boundary, J. Differential Equations, 267 (2019), 587-618.  doi: 10.1016/j.jde.2019.01.023.

[13]

M. GhimentiA. M. Micheletti and A. Pistoia, Linear perturbation of the Yamabe problem on manifolds with boundary, J. Geom. Anal., 28 (2018), 1315-1340.  doi: 10.1007/s12220-017-9864-6.

[14]

G. Giraud, Sur le probléme de Dirichlet généralisé, Ann. Sci. École Norm. Sup., 46 (1929), 131-145. 

[15]

Z.-C. Han and Y. Li, The Yamabe problem on manifolds with boundary: Existence and compactness results, Duke Math, J., 99 (1999), 489-542.  doi: 10.1215/S0012-7094-99-09916-7.

[16]

S. Kim, M. Musso and J. Wei, Compactness of scalar-flat conformal metrics on low-dimensional manifolds manifolds with constant mean curvature on boundary, preprint, arXiv: 1906.01317.

[17]

Y. Li and M. Zhu, Yamabe type equations on three dimensional Riemannian manifolds, Commun. Contemp. Math., 1 (1999), 1-50.  doi: 10.1142/S021919979900002X.

[18]

F. C. Marques, Existence results for the Yamabe problem on manifolds with boundary, Indiana Univ. Math. J., 54 (2005), 1599-1620.  doi: 10.1512/iumj.2005.54.2590.

[19]

F. C. Marques, A priori estimates for the Yamabe problem in the non-locally conformally flat case, J. Differ. Geom., 71 (2005), 315-346.  doi: 10.4310/jdg/1143651772.

[20]

F. C. Marques, Compactness and non compactness for Yamabe-type problems, Progress in Nonlinear Differential Equation and their Applications, 86 (2015), 121-131.  doi: 10.1007/978-3-319-19902-3_9.

[21]

M. Mayer and C. B. Ndiaye, Barycenter technique and the Riemann mapping problem of Cherrier-Escobar, J. Differential Geom., 107 (2017), 519-560.  doi: 10.4310/jdg/1508551224.

[22]

R. Schoen and D. Zhang, Prescribed scalar curvature on the $n$-sphere, Calc. Var. Partial Differ. Equ., 4 (1996), 1-25.  doi: 10.1007/BF01322307.

show all references

References:
[1]

S. de M. Almaraz, A compactness theorem for scalar-flat metrics on manifolds with boundary, Calc. Var. Partial Differential Equations, 41 (2011), 341-386.  doi: 10.1007/s00526-010-0365-8.

[2]

S. de M. Almaraz, Blow-up phenomena for scalar-flat metrics on manifolds with boundary, J. Differential Equations, 251 (2011), 1813-1840.  doi: 10.1016/j.jde.2011.04.013.

[3]

S. de M. Almaraz, An existence theorem of conformal scalar-flat metrics on manifolds with boundary, Pacific J. Math., 248 (2010), 1-22.  doi: 10.2140/pjm.2010.248.1.

[4]

S. AlmarazO. S. de Queiroz and S. Wang, A compactness theorem for scalar-flat metrics on 3-manifolds with boundary, J. Funct. Anal., 277 (2019), 2092-2116.  doi: 10.1016/j.jfa.2019.01.001.

[5]

T. Aubin, Some Nonlinear Problems in Riemannian Geometry, Springer Monographs in Mathematics. Springer, Berlin, 1998. doi: 10.1007/978-3-662-13006-3.

[6]

S. S. Chen, Conformal deformation to scalar flat metrics with constant mean curvature on the boundary in higher dimensions, preprint, arXiv: 0912.1302, (2010).

[7]

O. Druet, Compactness for Yamabe metrics in low dimensions, Int. Math. Res. Not., 2004 (2004), 1143-1191.  doi: 10.1155/S1073792804133278.

[8]

O. Druet and E. Hebey, Blow-up examples for second order elliptic PDEs of critical sobolev growth, Trans. Amer. Math. Soc., 357 (2005), 1915-1929.  doi: 10.1090/S0002-9947-04-03681-5.

[9]

J. F. Escobar, Conformal deformation of a Riemannian metric to a scalar flat metric with constant mean curvature on the boundary, Ann. of Math., 136, (1992), 1–50. doi: 10.2307/2946545.

[10]

V. Felli and M. Ould Ahmedou, Compactness results in conformal deformations of Riemannian metrics on manifolds with boundaries, Math. Z., 244 (2003), 175-210.  doi: 10.1007/s00209-002-0486-7.

[11]

M. Ghimenti and A. M. Micheletti, Compactness for conformal scalar-flat metrics on umbilic boundary manifolds, Nonlinear Anal, 200 (2020), 30 pp doi: 10.1016/j.na.2020.111992.

[12]

M. GhimentiA. M. Micheletti and A. Pistoia, Blow-up phenomena for linearly perturbed Yamabe problem on manifolds with umbilic boundary, J. Differential Equations, 267 (2019), 587-618.  doi: 10.1016/j.jde.2019.01.023.

[13]

M. GhimentiA. M. Micheletti and A. Pistoia, Linear perturbation of the Yamabe problem on manifolds with boundary, J. Geom. Anal., 28 (2018), 1315-1340.  doi: 10.1007/s12220-017-9864-6.

[14]

G. Giraud, Sur le probléme de Dirichlet généralisé, Ann. Sci. École Norm. Sup., 46 (1929), 131-145. 

[15]

Z.-C. Han and Y. Li, The Yamabe problem on manifolds with boundary: Existence and compactness results, Duke Math, J., 99 (1999), 489-542.  doi: 10.1215/S0012-7094-99-09916-7.

[16]

S. Kim, M. Musso and J. Wei, Compactness of scalar-flat conformal metrics on low-dimensional manifolds manifolds with constant mean curvature on boundary, preprint, arXiv: 1906.01317.

[17]

Y. Li and M. Zhu, Yamabe type equations on three dimensional Riemannian manifolds, Commun. Contemp. Math., 1 (1999), 1-50.  doi: 10.1142/S021919979900002X.

[18]

F. C. Marques, Existence results for the Yamabe problem on manifolds with boundary, Indiana Univ. Math. J., 54 (2005), 1599-1620.  doi: 10.1512/iumj.2005.54.2590.

[19]

F. C. Marques, A priori estimates for the Yamabe problem in the non-locally conformally flat case, J. Differ. Geom., 71 (2005), 315-346.  doi: 10.4310/jdg/1143651772.

[20]

F. C. Marques, Compactness and non compactness for Yamabe-type problems, Progress in Nonlinear Differential Equation and their Applications, 86 (2015), 121-131.  doi: 10.1007/978-3-319-19902-3_9.

[21]

M. Mayer and C. B. Ndiaye, Barycenter technique and the Riemann mapping problem of Cherrier-Escobar, J. Differential Geom., 107 (2017), 519-560.  doi: 10.4310/jdg/1508551224.

[22]

R. Schoen and D. Zhang, Prescribed scalar curvature on the $n$-sphere, Calc. Var. Partial Differ. Equ., 4 (1996), 1-25.  doi: 10.1007/BF01322307.

[1]

Carlos Gutierrez, Víctor Guíñez. Simple umbilic points on surfaces immersed in $\R^4$. Discrete and Continuous Dynamical Systems, 2003, 9 (4) : 877-900. doi: 10.3934/dcds.2003.9.877

[2]

Jorge Sotomayor, Ronaldo Garcia. Codimension two umbilic points on surfaces immersed in $R^3$. Discrete and Continuous Dynamical Systems, 2007, 17 (2) : 293-308. doi: 10.3934/dcds.2007.17.293

[3]

Gael Diebou Yomgne. On a nonlinear Laplace equation related to the boundary Yamabe problem in the upper-half space. Communications on Pure and Applied Analysis, 2022, 21 (2) : 517-539. doi: 10.3934/cpaa.2021186

[4]

Rodrigo Samprogna, Tomás Caraballo. Pullback attractor for a dynamic boundary non-autonomous problem with Infinite Delay. Discrete and Continuous Dynamical Systems - B, 2018, 23 (2) : 509-523. doi: 10.3934/dcdsb.2017195

[5]

Corentin Audiard. On the non-homogeneous boundary value problem for Schrödinger equations. Discrete and Continuous Dynamical Systems, 2013, 33 (9) : 3861-3884. doi: 10.3934/dcds.2013.33.3861

[6]

Angelo Favini, Rabah Labbas, Stéphane Maingot, Maëlis Meisner. Boundary value problem for elliptic differential equations in non-commutative cases. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 4967-4990. doi: 10.3934/dcds.2013.33.4967

[7]

Shaodong Wang. Infinitely many blowing-up solutions for Yamabe-type problems on manifolds with boundary. Communications on Pure and Applied Analysis, 2018, 17 (1) : 209-230. doi: 10.3934/cpaa.2018013

[8]

Orazio Arena. A problem of boundary controllability for a plate. Evolution Equations and Control Theory, 2013, 2 (4) : 557-562. doi: 10.3934/eect.2013.2.557

[9]

Serena Dipierro, Enrico Valdinoci. (Non)local and (non)linear free boundary problems. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 465-476. doi: 10.3934/dcdss.2018025

[10]

Giuseppe Maria Coclite, Lorenzo di Ruvo. A note on the non-homogeneous initial boundary problem for an Ostrovsky-Hunter type equation. Discrete and Continuous Dynamical Systems - S, 2020, 13 (12) : 3357-3389. doi: 10.3934/dcdss.2020236

[11]

Shenghao Li, Min Chen, Bing-Yu Zhang. A non-homogeneous boundary value problem of the sixth order Boussinesq equation in a quarter plane. Discrete and Continuous Dynamical Systems, 2018, 38 (5) : 2505-2525. doi: 10.3934/dcds.2018104

[12]

Monica Marras, Nicola Pintus, Giuseppe Viglialoro. On the lifespan of classical solutions to a non-local porous medium problem with nonlinear boundary conditions. Discrete and Continuous Dynamical Systems - S, 2020, 13 (7) : 2033-2045. doi: 10.3934/dcdss.2020156

[13]

J. F. Padial. Existence and estimate of the location of the free-boundary for a non local inverse elliptic-parabolic problem arising in nuclear fusion. Conference Publications, 2011, 2011 (Special) : 1176-1185. doi: 10.3934/proc.2011.2011.1176

[14]

Xilu Wang, Xiaoliang Cheng. Continuous dependence and optimal control of a dynamic elastic-viscoplastic contact problem with non-monotone boundary conditions. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2021064

[15]

Tianyu Yang, Yang Yang. A stable non-iterative reconstruction algorithm for the acoustic inverse boundary value problem. Inverse Problems and Imaging, 2022, 16 (1) : 1-18. doi: 10.3934/ipi.2021038

[16]

Pak Tung Ho, Rong Tang. Fractional Yamabe solitons and fractional Nirenberg problem. Communications on Pure and Applied Analysis, 2021, 20 (9) : 3215-3234. doi: 10.3934/cpaa.2021103

[17]

Toyohiko Aiki. A free boundary problem for an elastic material. Conference Publications, 2007, 2007 (Special) : 10-17. doi: 10.3934/proc.2007.2007.10

[18]

Plamen Stefanov and Gunther Uhlmann. Recent progress on the boundary rigidity problem. Electronic Research Announcements, 2005, 11: 64-70.

[19]

X. Liang, Roderick S. C. Wong. On a Nested Boundary-Layer Problem. Communications on Pure and Applied Analysis, 2009, 8 (1) : 419-433. doi: 10.3934/cpaa.2009.8.419

[20]

Sunghan Kim, Ki-Ahm Lee, Henrik Shahgholian. Homogenization of the boundary value for the Dirichlet problem. Discrete and Continuous Dynamical Systems, 2019, 39 (12) : 6843-6864. doi: 10.3934/dcds.2019234

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (148)
  • HTML views (165)
  • Cited by (0)

Other articles
by authors

[Back to Top]